Thunderstorm Wind, Scott
- When
- April 19, 7:15 AM EST to 7:30 AM EST
- Where
- Scott County, Oneida
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 36.500, -84.517
A few trees down in Oneida.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 19, 1:16 AM EST, 5 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 216 AM EDT WED APR 19 2006 .SHORT TERM (TONIGHT THROUGH SATURDAY)... EXTRAPOLATION OF THE CONVECTION IN IL BRINGS IT TO OUR NORTHWEST COUNTIES AROUND 14Z. EXPECT THAT THIS CONVECTION WILL BE SUSTAINED AS IT MOVES SOUTHEAST ALONG A BOUNDARY WHICH STRETCHES FROM BETWEEN TRI AND TYS TO WRN KY AND SRN IL. THE MODELS SEEM TO HAVE A DECENT HANDLE ON THIS CONVECTION...AND TAKE IT ACROSS OUR NORTHERN HALF THIS MORNING ALONG AND NORTH OF THE BOUNDARY. TO THE SOUTH OF THE BOUNDARY...THE AIR MASS WILL BECOME INCREASINGLY UNSTABLE WITH HEATING...AND MODELS SHOW SURFACE-BASED CAPE EXCEEDING 3000 J/KG IN THE SOUTH AND WEST WITH NO CAP. EXPECT THAT OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION IN THE NORTH WILL HELP INITIATE ADDITIONAL THUNDERSTORMS ACROSS THE SOUTH THIS AFTERNOON. GIVEN THE GOOD INSTABILITY IN THAT AREA...THERE WILL BE A THREAT OF SEVERE WEATHER...PRIMARILY HAIL AND POSSIBLY STRAIGHT-LINE WINDS. WILL ISSUE AN SPS AND MENTION HAIL/WINDS IN ZONES. WITH A RIDGE BUILDING ALOFT THE STORMS SHOULD END SOON AFTER SUNSET. AS THE RIDGE AXIS SHIFTS EAST...UPPER DIVERGENCE INCREASES ALONG WITH LOW LEVEL THETA-E ADVECTION ON THURSDAY. MODELS INDICATE GOOD INSTABILITY AGAIN IN THE AFTERNOON WITH DEWPOINTS IN THE 60S AND HIGHS NEAR 80. WILL INCREASE POPS THURSDAY TO A CHANCE. BETTER PRECIP CHANCES ARRIVE ON FRIDAY AHEAD OF A DEEPENING LOW PRESSURE SYSTEM MOVING NORTHEAST ACROSS THE MID MISSISSIPPI VALLEY AND INTO THE OHIO VALLEY. SURFACE FRONT AND UPPER TROUGH PASSAGE OCCUR BETWEEN 06Z AND 12Z SATURDAY. WILL RAISE POPS TO LIKELY FRIDAY AFTERNOON THROUGH EARLY SATURDAY MORNING. .LONG TERM (SATURDAY NIGHT THROUGH TUESDAY)... A CLOSED UPPER LOW MOVES SOUTHEAST OUR OF CANADA AND INTO THE GREAT LAKES REGION ON SUNDAY. COOLING TEMPS ALOFT ALONG WITH A JET STREAK AND AND VORT MAX MAY BRING A CHANCE ON SHOWERS ON SUNDAY AFTERNOON. DRIER AND COOLER AIR WORKS ITS WAY SOUTH ON MONDAY AS THE LOW TRACKS ACROSS NEW ENGLAND. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 84 64 81 61 / 70 20 40 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 78 62 81 60 / 70 20 40 20 OAK RIDGE, TN 76 61 80 59 / 70 10 40 20 TRI CITIES AIRPORT, TN 73 55 78 56 / 70 10 40 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 231 AM EDT WED APR 19 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-191500- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 131 AM CDT WED APR 19 2006 /231 AM EDT WED APR 19 2006/ ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... A LARGE COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS KENTUCKY AND INTO NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA THIS MORNING. A FEW OF THE STORMS MAY BE SEVERE...WITH THE MAIN THREAT BEING LARGE HAIL. THESE THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA BETWEEN 9 AM AND 12 PM. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE SOUTHERN AND CENTRAL TENNESSEE VALLEY. DAYTIME HEATING ALONG WITH DEWPOINTS IN THE LOWER TO MIDDLE 60S WILL CREATE AN UNSTABLE ATMOSPHERE FAVORABLE FOR STRONG TO SEVERE THUNDERSTORMS. THE AREAS MOST LIKELY TO SEE SEVERE THUNDERSTORMS WILL BE IN THE SOUTHERN CUMBERLAND PLATEAU AND SOUTHERN TENNESSEE VALLEY. THE MAIN THREAT WILL BE LARGE HAIL...WITH DAMAGING STRAIGHT-LINE WINDS ALSO POSSIBLE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. DGS
SPECIAL WEATHER STATEMENT...CORRECTED HEADER TIME NATIONAL WEATHER SERVICE MORRISTOWN TN 711 AM EDT WED APR 19 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-191500- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 611 AM CDT WED APR 19 2006 /711 AM EDT WED APR 19 2006/ ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA THIS MORNING. A FEW OF THE STORMS MAY BE SEVERE...WITH THE MAIN THREAT BEING LARGE HAIL. VERY HEAVY RAIN MAY ALSO CAUSE FLOODING OF SMALL CREEKS AND STREAMS. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE FROM MIDDLE TENNESSEE INTO THE TENNESSEE VALLEY LATE THIS MORNING AND THIS AFTERNOON. DAYTIME HEATING ALONG WITH DEWPOINTS IN THE LOWER TO MIDDLE 60S WILL CREATE AN UNSTABLE ATMOSPHERE FAVORABLE FOR STRONG TO SEVERE THUNDERSTORMS. THE AREAS MOST LIKELY TO SEE SEVERE THUNDERSTORMS WILL BE IN THE SOUTHERN CUMBERLAND PLATEAU AND SOUTHERN TENNESSEE VALLEY. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. DGS
The Knoxville radar (KMRX), 106 km away, was scanning. The volume nearest the first event began at 12:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees down in Oneida.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501435.